MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION SIMULUS SEMI-RIGID ANNULOPASTY RING; RING, ANNULOPLASTY

MEDTRONIC HEART VALVES DIVISION SIMULUS SEMI-RIGID ANNULOPASTY RING; RING, ANNULOPLASTY
Model Number 800SR34
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Respiratory Failure (2484); Pericardial Effusion (3271); Unspecified Nervous System Problem (4426)
Date of Event 09/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the device remains implanted, therefore no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this mitral annuloplasty device was implanted to repair the patient's native mitral valve.It was reported that the patient "did not wake up properly after the surgery" and that an acute stroke could not be ruled out.It was reported that the patient had "critical illness" and polyneuropathy.Later in the day, the patient developed a pericardial effusion.A re-do thoracotomy was performed to treat the effusion.Following the re-do thoracotomy, echocardiogram revealed a mild pericardial effusion.Two days post surgery, neurological evaluation revealed no signs of acute stroke and echocardiogram on the same date showed no pericardial effusion.It was reported that the surgeon believed the pericardial effusion and neurological issues both had a "possible" relation to the annuloplasty device and a "probable" relationship to the original procedure.Twenty-three (23) days following the mitral valve repair surgery, the patient received a tracheostomy for long-term ventilation.No additional adverse patient effects were reported.

Brand Name
SIMULUS SEMI-RIGID ANNULOPASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12901943
Report Number2025587-2021-03609
Device Sequence Number4827678
Product Code KRH
UDI-Device Identifier00643169182264
UDI-Public00643169182264
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072655
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model Number800SR34
Device Catalogue Number800SR34
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight52 KG